advertisement
Home » Are these medications okay?

Are these medications okay?

Asked by on with 1 answer:

My Mom has had mental disorder my entire life,when I was 17 and married,I was considered an adult and broke the chains of what I considered an easy way for others to hide the problem due to fear of not understanding her condition.So I loved her and showed her she was not alone in her fight for her sanity and together we would find the solution ,As a child I watched her put in places she hated,I know it was for her own safty and the well being for my self and siblings.But it still hurt very deeply
she would beg on her knees and hands in the praying position for help.There were times SHE WAS GONE FOR A YEAR OR MORE.Well since I was 17 yoa she has never been in a facility like that.
She has come so far and for many years has had a pretty normal life and has enjoyed all the things she missed.She takes 1 lithium and 1 risperdal at night,also she is on synthroid o.1 a day,all was fine until 4 months ago,they put her on high blood pressure meds,nifedical and she has not been right since and I have no idea what to do.Please help if you can. I want and need my mother back.The docter seems no help at all, the medical doctor that is. He had her on diaredicts at first and her psychiatrist could not believe he did that ,she said he should have known those who are taking lithium can not take diaretics.please anything will help,I need some guidence.Thank you for your time.

Are these medications okay?

Answered by on -

A.

You need to go back to the psychiatrist or to your pharmacist – right away. I’m not a medical doctor so I can only tell you that your concerns are justified. Drug interactions can indeed cause the kind of changes in behavior you are seeing. Please don’t hesitate to check this out. Lithium is a miracle drug for many people but it can also be toxic if the dosage isn’t right or if it is reacting with another medication. Please also ask your doctor whether it would be useful to have your mother’s thyroid levels rechecked.
Please trust your own instincts when you think something is amiss and get an evaluation done by someone you trust. Medications offer many people a chance at normal life but they are still a serious intervention. It’s not at all unusual for a medication that once worked wonders to fade in effectiveness, to react differently as one ages, or to react badly to other things (like a new food, a cold medicine, or a new medication).
I wish you well.
Dr. Marie

Are these medications okay?

Dr. Marie Hartwell-Walker

Dr. Marie is licensed as both a psychologist and marriage and family counselor. She specializes in couples and family therapy and parent education. Follow her on Facebook or Twitter.

APA Reference
Hartwell-Walker, D. (2018). Are these medications okay?. Psych Central. Retrieved on January 16, 2019, from https://psychcentral.com/ask-the-therapist/2007/05/20/re-these-medications-okay/
Scientifically Reviewed
Last updated: 8 May 2018
Last reviewed: By a member of our scientific advisory board on 8 May 2018
Published on Psych Central.com. All rights reserved.